MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-5-20-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil detached prematurely.The coil was implanted in the intended location in the patient, and no medical or surgical intervention was required.The pushwire was not bent or broken, there was no friction during delivery, no detachment attempts had been made, the pushwire was not rotated during the procedure, and a continuous flush had been administered.The patient's vessel tortuosity had been moderate.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the coil detached when it was being repositioned.The catheter was flushed and the coil fully deployed in the target vessel successfully.A microcatheter was not used on this procedure.
 
Additional Manufacturer Narrative
H3: the concerto pushwire was returned for evaluation.There was no catheter, implant coil, detached element returned with the pushwire.The implant coil appeared to be detached from the pushwire.The shield coil was found intact and no damage.The coin was not present against the lumen stop as it was pulling back.The pushwire was found to be broken at the break indicator; with the release wire pulling back.Bends were found along the length of the pushwire.The ai and coupler tubing were present and intact.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.080mm @ 0.063mm; measured 0.089mm @ 0.127mm; measured 0.099mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00278¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00463¿and found to be within specification.All other subassemblies appeared to be normal.No other anomalies were observed.Based on the analysis performed, the concerto coil was confirmed to have "premature detachment" issue as the pushwire was returned with the implant coil already detached.Bends were found along the length of the pushwire; indicative of vessel tortuosity.Based on the returned device, there was evidence of manual detachment attempt to detach the coil as the pusher was found to be broken at the manual detachment location and retained by the release wire; with the coin pulled back from the lumen stop.The pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.There was no non-conformance to specification identified that led to the premature detachment issue.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Since the catheter, implant coil and the detached element were not returned; any contribution of the catheter, implant coil and detached element to t he premature detachment issue could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11602564
Report Number2029214-2021-00381
Device Sequence Number19871270
Product Code KRD
UDI-Device Identifier00847536033566
UDI-Public00847536033566
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2023
Device Model NumberNV-5-20-HELIX
Device Catalogue NumberNV-5-20-HELIX
Device Lot NumberB118371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer04/14/2021
06/17/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date05/03/2021
07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR